MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DHS®/DCS® LAG SCREW 12.7MM THREAD/100MM; APPLIANCE, FIXATION, NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH DHS®/DCS® LAG SCREW 12.7MM THREAD/100MM; APPLIANCE, FIXATION, NAIL
Model Number 280.000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(4) reports an event as follows: it was reported that during a procedure to treat a femur fracture on (b)(6) 2019, the dynamic hip screw (dhs) screw had a defect; not fitting the plate.Procedure was completed successfully.Patient status is unknown.Concomitant devices: plate (part: unknown, lot: unknown, quantity: 1).This report is for a dhs®/dcs® lag screw 12.7mm thread.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The received picture was forwarded to the manufacturing site for evaluation with following result: the investigation was carried out based on the data provided.For this purpose, a visual examination was carried out using the photos and the documentation was checked.The result of the examination shows the following: the documentation dhr shows no abnormalities.All values are within the specifications, all tests were passed.The photos show a potential deformation at the end of the screw.This shape is conspicuous and probably shows a massive force on the screw.The deformed screw could therefore not have fitted through the plate.In conclusion, this would mean a problem with the handling of the screw but not manufacturing.Product was not returned, therefore no further investigation is possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information or material is made available, the investigation will be updated as applicable.In general we would like to point out following warning from the dhs/dcs system surgical technique (036.000.255 dsem/trm/1114/0221(5) 02/17) related to the screw insertion: warning: to avoid damaging the instruments and the implant, tighten the connecting screw securely.Device history lot, part: 280.000, lot: 9424836, manufacturing site: balsthal, release to warehouse date: 23.Mar.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® LAG SCREW 12.7MM THREAD/100MM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9166071
Report Number8030965-2019-69132
Device Sequence Number2762636
Product Code KTT
UDI-Device Identifier10886982174871
UDI-Public(01)10886982174871
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number280.000
Device Catalogue Number280.000
Device Lot Number9424836
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date12/17/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES